Children’s Grape & Cherry Cough Syrup Recall [US]


US Flag

US/Silver Spring: FDA Logo BluePerrigo Company recalls certain batches of Children’s Generic Cough Syrup due to possible child overdosing, injury, coma and death hazards. FDA: http://ht.ly/WYlTJ

Direct link: http://www.fda.gov/Safety/Recalls/ucm481411.htm

Additional information:
The US Food and Drug Administration (“FDA”) reports the following Drugs are subject to this recall:

  • Children’s Guaifenesin Grape Liquid Cough Syrup (100mg/5 mL), sold in four (4)-ounce bottles with a dosage cup in a box under the store brand products listed below
    • CVS; lot number: 5MK0340; expiry code: 08/2017
    • H.E.B.; lot number: 5LK0592; expiry date: 08/2017
  • Children’s Guaifenesin DM Cherry Liquid Cough Syrup (100mg Guaifenesin and 5mg Dextromethorphan HBr/ 5 ml), sold in four (4)-ounce bottles with a dosage cup in a box under the store brand products listed below:
    • Care One; lot number: 5LK0630; expiry date: 03/2017
    • CVS; lot number: 5LK0630; expiry date: 03/2017
    • Dollar General; lot number: 5LK0630; expiry date: 03/2017
    • GoodSense; lot number: 5LK0528; expiry date: 03/2017
    • Kroger; lot number: 5LK0528, 5LK0630; expiry date: 03/2017
    • Rite-Aid; lot numbers: 5LK0528 and 5LK0630; expiry date: 03/2017
    • Sunmark; lot numbers: 5LK0528 and 5LK0630; expiry date: 03/2017
    • Topcare; lot numbers: 5LK0528, 5LK0630 and 5LK0779; expiry date: 03/2017

According to the FDA, an overdose of Guaifenesin DM may cause hyper excitability, rapid eye movements, changes in muscle reflexes, ataxia, dystonia, hallucinations, stupor and coma. Other effects have included nausea, vomiting, tachycardia, irregular heartbeat, seizures, respiratory depression, and death.

Gastric decontamination is recommended after acute ingestion of greater than 10 mg/kg, if administered soon after ingestion. At risk populations such as those who are poor metabolizers of Dextromethorphan may experience an overdose by a factor of 3, if incorrect measuring levels are used.

Additionally, small children who are poor metabolizers of Dextromethorphan and use the product regularly over a period of several days at the mistaken dose, may develop cumulative toxicity. Moreover, adverse reactions to guaifenesin when given in high or excessive dosage may include nausea/vomiting, diarrhea, and/or abdominal pain.

Therefore, an extreme overdose in an at risk population may need medical intervention, but in most cases adverse health consequences are temporary and reversible.

If you believe you have purchased or have in your possession any of the recalled Children’s Cough Syrup, please do not administer it to your child. Instead, kindly return the product to the store where you purchased it for a full refund.

If you have any questions about this recall, please contact Perrigo at 1-888-345-0479 from 8:00 AM to 10:00 PM Eastern Standard Time or on the Web at http://mucusreliefrecall.com.

==> To see other recalls and notifications relating to Children or Infants contamination, please search for “children” using the Search Box at the top of this page.

Want to read more about this recall? Please click on the links above to visit the originating site.

Want to read more about other recalls? Please click on the links below.

___________________________________________________________

Additional information about this recall:
Recalls Direct RIN: 6344-2016
More recalls? Back to the main Recalls Direct page: http://www.RecallsDirect.com/
About the Recalls Direct service: http://wp.me/P2bVty-2
Visit the Living Safely site: http://www.LivingSafely.org/
E. & O. E.

☞ Want to e-mail or share this recall? Simply use the “Share this” options below.
☞ Is this recall relevant to you? Click on the “Like” button below.

 

Advertisements
%d bloggers like this: